Idaho, 2009Flash Flooding in Idaho, June 6, 2009
June 6, 2009 · NWS BOI · 2 events in 2 counties and zones
A cold front moving through Idaho and the attendant moisture lead to showers and thunderstorms that produced local rainfall amounts of one inch per hour and flash flooding in Southwest Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving through Idaho and the attendant moisture lead to showers and thunderstorms that produced local rainfall amounts of one inch per hour and flash flooding in Southwest Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 6, 2:01 PM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 2:01 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
301 PM MDT SAT JUN 6 2009
.SHORT TERM...TONIGHT THROUGH MONDAY...A COLD FRONT ACROSS CENTRAL
PORTIONS OF OREGON AND IDAHO WAS INITIATING A LINE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. MCCALL HAD PICKED UP 0.25 INCHES
203-53PM BUT A RAWS IN FAR NW VALLEY COUNTY AT 4000 FT MSL
RECEIVED 0.52/HOUR AS OF 2 PM. LOOK FOR THE HIGHEST POPS ACROSS
THE NE 1/4 OF ZONES WITH STRONGEST CELLS CAPABLE OF PUTTING DOWN
AN INCH PER HOUR RAINFALL AND HAIL. WIND GUSTS AROUND 35 MPH ARE
EXPECTED AS THE ATMOSPHERE IS VERY MOIST. THE FRONT SINKS SLIGHTLY
SOUTH BUT SHEARS OUT TO THE ESE AFTER MIDNIGHT AROUND THE
VALLEY/BOISE COUNTY LINE. CELLS ALSO POPPING ACROSS OREGON AND S
OF THE FRONT BUT MUCH MORE ISOLATED. ACROSS THE SRN MTS SHOWERS
HAVE LINGERED ALL DAY IN THE UPSLOPE/NORTH FACING AREA OF THE
OWYHEE MOUNTAINS AND SRN TWF COUNTY...LIMITING INSTABILITY - AIDED
HEATING. THIS AREA LOOKS TO SINK SOUTH THIS EVENING THEN DECREASE
SLOWLY THROUGH SUNDAY MORNING. NORTHWEST FLOW CONTINUES THROUGH
MONDAY WITH ENOUGHT MOISTURE MAINLY ACROSS NE ZONES FOR LATE DAY
SHOWERS AND POSSIBLE THUNDERSTORMS. TEMPERATURES STAY COOL THROUGH
EARLY MONDAY MORNING THEN WARM AROUND 5F FOR MONDAY AFTERNOON.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MONDAY NIGHT THROUGH
WEDNESDAY MODELS AGREE ON SOME SORT OF WEST COAST TROUGHING WITH
MOST OF THE UPPER LEVEL FLOW WELL SOUTH OF US OVER THE SOUTHWEST
STATES...AND WEAK DISTURBANCES CROSSING OUR AREA AS THEY MOVE AROUND
THE SOUTHWEST PERIPHERY OF A BROAD UPPER LOW CENTERED OVER SOUTH
CENTRAL CANADA AND THE NORTHERN PLAINS. MODEL BLENDS KEEP ABOVE
NORMAL POPS FOR THIS PERIOD...MAINLY IN THE CHANCE CATEGORY...AND
BELOW NORMAL DAYTIME TEMPERATURES. FOR THURSDAY THROUGH SATURDAY THE
ECMWF...AND TO A LESSER EXTENT THE GFS...DEVELOP A NEGATIVE TILT
UPPER TROUGH NEAR THE WEST COAST. SO FOR THOSE DAYS WE INCREASED
POPS TO CHANCE OVER MOST OF THE AREA...WHICH IS CONSIDERABLY ABOVE
CLIMATOLOGY FOR THIS TIME OF YEAR.
&&
.AVIATION...AREAS OF MVFR CEILINGS AND MTN OBSCURATION WILL CONTINUE
THIS EVENING WITH AREAS OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS
UNTIL ABOUT 06Z. AFTER 06Z SCATTERED RAIN SHOWERS WILL PERSIST
THROUGH SUNDAY MORNING. SUNDAY AFTERNOON EXPECT IMPROVING MAINLY VFR
CONDITIONS WITH ONLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH SUNDAY EVENING. SURFACE WINDS WILL BE LIGHT TONIGHT
INCREASING TO NORTHWEST 15-25 KTS SUNDAY. WINDS ALOFT WILL BE
NORTHWEST 20-25 KTS AT 10K FT MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....JT
AVIATION.....JT
Hazardous weather outlook, Jun 6, 4:55 AM MST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
555 AM MDT SAT JUN 6 2009
IDZ011>016-028>030-ORZ061>064-071200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
555 AM MDT SAT JUN 6 2009 /455 AM PDT SAT JUN 6 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Elmore
- When
- June 6, 6:30 PM MST to 7:15 PM MST
- Where
- Elmore County, Mountain Home to 1 mi SW of Mountain Home
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 43.130, -115.700
Several homes in Mountain Home, Idaho had water in the basement due to water flowing across the ground from heavy rain.
Flash Flood, Owyhee
- When
- June 6, 8:00 PM MST to 10:00 PM MST
- Where
- Owyhee County, 0.5 mi E of Murphy to 25 mi SW of Murphy
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 43.220, -116.540
Flash Flooding was reported by law enforcement along Highway 78 and closed a section from Grandview to Walters Ferry, Idaho. A fatality occured when a vehicle was swept into the Snake River near Murphy, Idaho.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 6, 20091 death · 2 injured · 1 event
- Hail and Damaging Wind in Nebraska, June 6, 2009$1.6 million · 1.75 in hail · 10 events
- Hail in Idaho, June 6, 2009$1.0 million · 0.5 in hail · 1 event
- Hail in Kansas, June 6, 2009$500,000 · 1.75 in hail · 2 events
- Hail in Nebraska, June 6, 2009$134,000 · 1.75 in hail · 19 events
- Hail in Nebraska, June 6 to 7, 2009$110,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Texas, June 6, 2009$50,000 · 56 kt wind · 2 events
- High Wind in New Mexico, June 6, 2009$28,000 · 62 kt wind · 5 events
- Hail in Kansas, June 6, 2009$9,000 · 2.75 in hail · 17 events
- Hail and Damaging Winds in Texas, June 6, 2009$15,000 · 1.75 in hail · 7 events
- Flash Flood in Washington, June 6, 2009$20,000 · 1 event
- Frost and Freeze in Michigan, June 6, 200915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179414, 179408.